Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/20279
Title: Single-machine scheduling with exponential processing times and general stochastic cost functions
Authors: Cai, X
Zhou, X
Keywords: Due dates
Exponential processing times
Single machine
Stochastic cost functions
Stochastic scheduling
Issue Date: 2005
Publisher: Springer
Source: Journal of global optimization, 2005, v. 31, no. 2, p. 317-332 How to cite?
Journal: Journal of global optimization 
Abstract: We study a single-machine stochastic scheduling problem with n jobs in which each job has a random processing time and a general stochastic cost function which may include a random due date and weight. The processing times are exponentially distributed whereas the stochastic cost functions and the due dates may follow any distributions. The objective is to minimize the expected sum of the cost functions. We prove that a sequence in an order based on the product of the rate of processing time with the expected cost function is optimal and under certain conditions a sequence with the weighted shortest expected processing time first (WSEPT) structure is optimal. We show that this generalizes previous known results to more general situations. Examples of applications to practical problems are also discussed.
URI: http://hdl.handle.net/10397/20279
ISSN: 0925-5001
EISSN: 1573-2916
DOI: 10.1007/s10898-004-5702-z
Appears in Collections:Conference Paper

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

13
Last Week
0
Last month
0
Citations as of Jul 29, 2017

WEB OF SCIENCETM
Citations

14
Last Week
0
Last month
0
Citations as of Aug 21, 2017

Page view(s)

38
Last Week
4
Last month
Checked on Aug 21, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.